MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIO FLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIO FLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M1834821
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although the device from the reported incident is not expected to be returned for evaluation, the investigation into this event is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, patient had picc line placed (b)(6), 2017.Line became non-functioning.Picc line service nurse removed picc line from patient on (b)(6) 2017 and found it to contain a segment which appeared to be "deflated and stretched." another picc line was placed.No sample is expected to be returned.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "device/catheter malfunctioned - removed." no adverse trend was identified.The end user's reported complaint description of "picc appeared deflated and stretched" is not confirmed, nor can a root cause be determined, as no sample was returned for evaluation.Angiodynamics' incoming inspection of the catheter tubing includes a visual inspection based on an aql, which includes but is not limited to, visualizing for dents in the catheter tubing.Dents that can be felt, but not seen are acceptable; dents that can be felt and seen are rejectable.In addition, a guidewire insertion test is performed.The guidewire must pass through the entire length of the extrusion with no resistance.Manufacturing process controls include visual inspection for damage or defects.All catheters are subjected to a guidewire insertion test to verify lumen patency.The guidewire must pass through the catheter with little to no resistance to be considered acceptable.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.The directions for use provided with the picc device provide guidance on catheter placement, and flushing.((b)(4)).

Brand Name
ANGIODYNAMICS / BIO FLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6848195
Report Number1317056-2017-00071
Device Sequence Number750951
Product Code LJS
UDI-Device IdentifierH96560M1834821
UDI-PublicH96560M1834821
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K5121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date03/31/2019
Device Catalogue NumberH96560M1834821
Device Lot Number5186436
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2017
Supplement Date Received by Manufacturer08/11/2017
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR